MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 35 DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX 35 DETACHABLE; EMBOLIZATION COIL
Model Number 45-750609
Medical Device Problem Codes Difficult to Remove (1528); Unraveled Material (1664); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history record indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned to the manufacturer for evaluation.The investigation is currently ongoing.The device was used during the same procedure as was reported in mfr report# 2032493-2017-00108.
 
Event or Problem Description
It was reported that during treatment of a left groin a-v fistula, the coil "stuck to a jb4 catheter" and uncoiled.The coil was removed from the patient with a snare device.There was no reported patient injury.The current patient's status is reported to be "fine.".
 
Additional Manufacturer Narrative
The implant was returned without the pusher or catheter for evaluation.Analysis revealed a 3cm long stretched portion located 1cm from the proximal end, with sections distal to that with open gaps.The proximal end with the monofilament knot-tie and adhesive were noted to be intact.The monofilament had evidence of being thermally detached.There was no evidence of tensile failure of the monofilament.Based on the investigation and provided information, the complaint of a detached implant cannot be confirmed.The implant coil was note broken, but noted to be stretched; however, the analysis was unable to determine if the damage was caused by snaring the device as reported.The specific root cause cannot be determined.

Brand Name
AZUR CX 35 DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6525768
Report Number2032493-2017-00109
Device Sequence Number1627807
Product Code KRD
UDI-Device Identifier00812636021034
UDI-Public(01)00812636021034(11)160426(17)210426(10)16042611
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K122316
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/26/2021
Device Model Number45-750609
Device Lot Number16042611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/31/2017
Supplement Date Received by Manufacturer03/31/2017
Initial Report FDA Received Date04/27/2017
Supplement Report FDA Received Date10/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight128